Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 138, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 8, 2009, 5:01 PM CDT for Jefferson County, Orange County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2009, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 8, 2009, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:12 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 8, 2:12 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 212 PM CDT WED JUL 8 2009 .DISCUSSION... RECENT INCREASE IN CONVECTIVE INTENSITY NEAR LFT AS CELLS WHICH DEVELOPED FARTHER NORTH AND MOVED SOUTH HAVE INTERACTED WITH NORTHWARD MOVING OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER THE COASTAL WATERS. ACTIVITY INLAND FUELED PRIMARILY BY COMBINATION OF DAYTIME INSTABILITY AND SHORTWAVE ENERGY DIVING TOWARD THE SOUTH CENTRAL GULF COAST. THIS ACTIVITY SHOULD DIE OFF EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS EXPECTED TO BECOME MORE ISOLATED OVER THE NEXT SEVERAL DAYS AS MID/UPPER LEVEL RIDGE AMPLIFIES OVER THE SOUTHERN PLAINS...WITH THE AXIS EVENTUALLY BECOMING E-W ORIENTED AND STRETCHING EAST INTO THE TN VALLEY. THIS DIRTY RIDGE IS FORECAST TO REMAIN QUASI-STATIONARY WELL INTO THE UPCOMING WEEK...WITH THE RESULT BEING A GENERALLY DRY PATTERN WITH ABOVE NORMAL TEMPERATURES. && .MARINE... A STALLED FRONTAL SYSTEM NEAR THE COAST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HIGH PRESSURE WILL BUILD OVER THE NORTHERN GULF TOMORROW...WHICH WILL DECREASE THE CHANCE OF RAIN THROUGH THE WEEKEND. OTHERWISE...A MAINLY LIGHT SOUTH TO SOUTHWEST FLOW WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 95 78 94 / 20 20 20 20 KBPT 78 95 78 94 / 20 20 20 20 KAEX 76 98 76 97 / 20 20 20 20 KLFT 76 95 76 94 / 20 20 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...13
Hazardous weather outlook, Jul 8, 4:24 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT WED JUL 8 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-090930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 424 AM CDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK FRONTAL BOUNDARY NEAR THE COAST WILL INTERACT WITH A PASSING UPPER-LEVEL DISTURBANCE AND MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY OVER LOWER ACADIANA AND THE ADJACENT COASTAL WATERS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH THE REMAINDER OF THE PERIOD AS WEAK ENERGY ALOFT INTERACTS WITH THE SUMMERTIME AIRMASS AND THE AFTERNOON SEA BREEZE OR OUTFLOW BOUNDARIES. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Special weather statement, Jul 8, 2:21 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 221 PM CDT WED JUL 8 2009 LAZ044-045-052>055-082015- UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA- ST. MARY LA-IBERIA LA- 221 PM CDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR LAFAYETTE...VERMILION...ST. MARY... IBERIA AND ST. MARTIN PARISHES UNTIL 315 PM CDT... AT 220 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES EAST OF LAFAYETTE...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BROUSSARD BY 240 PM CDT YOUNGSVILLE BY 250 PM CDT PARKS BY 255 PM CDT ST. MARTINVILLE...CADE AND LOREAUVILLE BY 315 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. K. KUYPER
Special weather statement, Jul 8, 3:16 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 316 PM CDT WED JUL 8 2009 LAZ027-030>033-042-043-TXZ182-082115- VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA- ACADIA LA-JEFFERSON DAVIS LA-NEWTON TX- 316 PM CDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR VERNON...EVANGELINE...ALLEN... BEAUREGARD...ST. LANDRY...ACADIA AND JEFFERSON DAVIS PARISHES... SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 415 PM CDT... AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ELTON TO 10 MILES WEST OF DE RIDDER...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF ELTON TO 10 MILES NORTHEAST OF MERRYVILLE...MOVING SOUTHWEST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... JUNCTION BY 320 PM CDT LONGVILLE BY 330 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jul 8, 5:00 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN LAKE CHARLES 30.21N 93.20W
07/08/2009 E0.00 INCH CALCASIEU LA NWS EMPLOYEE
NWS SCEP STUDENT REPORTS CANAL STREET FLOODED WITH CARS
BARELY ABLE TO DRIVE.
&&
COLIVIERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:46 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Jefferson Davis | 29 min |
| Jul 8, 4:11 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 49 min |
| Jul 8, 4:28 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 62 min |
| Jul 8, 4:47 PM CDT | Areal Flood Advisory | LCH | Allen, Calcasieu, Jefferson Davis | 3 hr |
| Jul 8, 5:11 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jul 8, 5:20 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 55 min |
| Jul 8, 5:27 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 48 min |
| Jul 8, 5:33 PM CDT | Areal Flood Advisory | LCH | Orange | 108 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.